Side effects of psychotropic drugs

Psychoactive drugs can cause unwanted side effects. The latter is revealed with the use of various psychotropic drugs in different degrees and in the most diverse disorders - from the light, when not required discontinuation of treatment, nor the application of corrective funds to very heavy, when it is necessary to immediately stop treatment and apply appropriate therapeutic purposes, aimed at eliminating caused by psychotropic drugs complications.
Vegetative disorders varied: gipotenzia, Hypo - and hyperthermia, dizziness, nausea, Tahi - and bradycardia, diarrhea and constipation, miosis and mydriasis, shortness of breath or dry skin, urination disorders. These are the lightest and the most frequent complications.
They arise when using a variety of psychotropic drugs, usually at the beginning of treatment or when reaching relatively large doses are kept in a short time and spontaneously (without additional drug intervention) disappear. The greatest attention should be paid to hypotonia and delay urination. Hypotension often leads to orthostatic collapse (to prevent the latter advised to stay in bed for the first 2-3 weeks of treatment, to avoid sudden changes in body position). The delay urination in some cases can reach up to full anuria, demanding cancellation of the treatment and handling.
Allergic phenomena in the treatment of psychotropic drugs decrease in frequency from year to year (apparently due to the comparatively high quality of new products) and there are currently 2-4% treated with psychotropic drugs patients. There are exanthema, erythema, urtikarii, various forms of allergic eczema, in rare cases - angioedema, allergic conjunctivitis, allergic monmartra. Skin allergic phenomena occur more frequently in ultraviolet irradiation, therefore, patients receiving a course of treatment with psychotropic drugs, not recommended to be in the sun. This recommendation also applies to persons carrying out relevant destination. If allergic phenomena used protivogistaminne means in the absence of the effect of reduced dosage at least completely overturned.
Endocrine disorders in the form of menstrual disorders, lactorea in women and decreased libido and potency in men, there are usually only the first 3-4 weeks of treatment with psychotropic drugs and do not require any stopping treatment of these funds, no special intervention.
If these phenomena are tightened further specified term, as well as if there are disorders of the thyroid gland or state-like syndrome Itsenko - Kushinga, requires special care.
Dose reduced until the complete withdrawal of treatment with psychotropic drugs, designate specific corrective treatment.
Hypokinetic parkinsonism occurs during treatment with psychotropic drugs and often requires the timely appointment of antiparkinsonicakih. However, cases such pronounced hypokinetic parkinsonism, which would be compelled to go for reduction in the dosage of psychotropic drugs or full refusal from them, are extremely rare. These phenomena, like sharply as they are expressed, usually at the end of treatment completely reduced.
Hyperkinetic paroxysmal syndrome (excito-motor) proceeds differently. It develops from the previous or occurs immediately reflected in the tonic spasms of the face, throat, neck and asukohale muscles, corticoliberin tonic spasms shoulder and back muscles, sharp ekologicheskih cramps, myoclonia, triodities and heretically movements. Sometimes there are even a generalised picture with trochaic Gentington. Occasionally simultaneously observed atactic and dyskinetic disorders, which can be regarded as signs of defeat of the cerebellum.
Often this type of seizure disorders arise breathing, swallowing, and speaking. Described complications during treatment with psychotropic drugs require immediate intervention, although they often are and spontaneously. They almost always inferior to the introduction of antiparkinsonicakih. If this does not help, you must terminate psychotropic drugs by injection of caffeine. Found this kind of complication in 1,5-2% of cases treated with psychotropic drugs.
Seizures occur during treatment with psychotropic drugs (mainly in patients with organic brain changes. If before treatment P.F. seizures was not to stop treatment there is no need, you can combine treatment with psychotropic drugs with anticonvulsant; but in those cases where the seizure threshold is sharply reduced (seizures in the past, repeated seizures after appointment anticonvulsant funds, seizures series), from treatment with psychotropic drugs have to give up.
Toxic disorders liver belong to the most frequent and important somatic complications. They observed among treated with psychotropic drugs about 1% of cases occur in 2-3 weeks of treatment, rarely later and determined, apparently, narrowing of bile capillaries; direct effect of psychotropic drugs on liver cells unlikely. Clinically, these disorders are usually crushing pain under rib arch, headache, nausea and vomiting. Cholestatic hepatitis in apparent cases exist significant increase in the content of the main phosphatase and serum cholesterol when usually moderately elevated bilirubin. The urine excreted bile pigments. The blood is shifted to the left. If such phenomena treatment with psychotropic drugs should be stopped immediately. Under the action of conservative therapy of the liver, or even spontaneously within two weeks the symptoms of liver problems disappear, is held only for a long time bilirubin serum. If liver damage is not timely diagnosed and continue intensive treatment with psychotropic drugs, the forecast may be threatening cirrhosis, massive necrosis (yellow atrophy of the liver).


Leukopenia and agranulocytosis have been observed during treatment with psychotropic drugs rarely (0,07-0,7% of cases), but these complications should be paid close attention (especially the latter) due to the severity of the suffering. Agranulocytosis occurs mainly in the treatment of women in middle and old age derivatives fenotiazina. Initial manifestations of agranulocytosis occur at the end of 4 weeks of treatment; after 10 weeks can not fear the emergence of a phenothiazine agranulocytosis. Unlike other agranulocytosis, phenothiazine develops not suddenly, but gradually. The drop in the number of cells below 3500 with the simultaneous disappearance of granulocytes is a signal for the immediate cessation of treatment with psychotropic drugs. From agranulocytosis should distinguish the blood changes that do not require discontinuation of psychotropic drugs: short-term drop in the number of leukocytes, eosinopenia in the first days of therapy, transient eosinophilia with the maximum for 2-4 weeks of treatment, moderate leukocytosis becoming especially pronounced during long-term treatment with psychotropic drugs.
Haemorrhagic diateza occur as complications in the treatment of P.F. approximately 0.6% of cases themselves as bleeding gums, and bleeding from the nose. Sometimes at the same time have easy hematuria. Tromboelastogramma usually without deviation. These disorders do not take chronically relapsing course and eliminated by reducing the dose. Only in exceptional cases, the complication of this kind takes a more serious nature (bleeding in the liver and other internal organs, multiple bruises and requires removal of P.F.
Thrombosis and embolism are a serious complication and occur in the treatment of P.F. not so rare (about 3-3,5% of patients, especially those who have dysfunctions of cardio-vascular system or varicose syndrome). Known role in the development of such complications, in addition to existing patient to the treatment of disturbances of the cardiovascular system, play, apparently, long stay in bed and called by a majority of P.F. decrease muscle tone. The blood supply (including cellular) and the use of psychotropic drugs is not broken; no violations (except local intravenously) of blood vessels. Violation of blood circulation is determined mainly by the stasis in the extremities. However massage and reduction of term of stay in bed strong preventive value have no. Known preventive effect noted in the introduction patients prone to stasis, during treatment P.F. atropine. Appearance during treatment P.F. of thrombosis and embolism demands the immediate withdrawal of treatment.
Mental disorders that occur as complications during treatment P. E., manifested by the following syndromes: confusion, delirious state, transient hallucinatory and delusional paranoid disorder and depression with lethargy, difficult to discern from endogenous. Disorders that are related to the reactions of exogenous type, require a very serious attitude, they are often the expression of incompatibility of psychotropic drugs. In case of their occurrence treatment of P.F. should be stopped immediately. Affiliation endogenous syndromes side effects not quite yet clear - they are often eliminated by replacing one of P.F. other, more powerful.

   Contraindications to the use of psychotropic drugs
Psychoactive drugs can appoint at illnesses of a liver, kidneys, cardiovascular system, allergic diseases, organic diseases of the CNS, skin. Various P.F. significantly differ in their ability to cause complications; have value dosage, its rate of increase. In each case, indications and contraindications depend on the medical condition of the patient, changes in his condition, which occurred during the trial (slow) capacity dosages, from the choice of P.F. in accordance with somatoneurologic the features of the patient.
Cm. also Sedatives.